Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Chemotherapy


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Side Effects [posted 12/04/98]
Question: My friend was treated for breast cancer 18 months ago. She had a "CMF" regimen, one orally and two by intravenous. We are not sure of the spelling of the drug names: Cyclomosphomide, Metharexorate, Fluoraurcil ?? Now she is having problems with sensations like pins and needles (she describes it as more like little electrical shocks) from her hips all the way down her lower body including her feet and sometimes in her mouth as well. These sensations started recently and are getting progressively worse. Could she possibly have been affected by the chemo drugs? Thank you.

Answer: Possibly, sounds like a peripheral neuropathy which indicates damage to the nerves that come from the spinal cord to your body. This can be tested. There are several hundred causes of peripheral neuropathy and the next task is to identify the cause. Low B 12 and low thyroid are two that are correctable, most of the rest are not-including drug induced(chemo for example).

Side Effects
Question: On the chemotherapy drug, Interferon, if you use alcohol frequently or the use of marijuana, is it possible that the cancer come back or drug not be as effective?

Answer: Both of these drugs seem to have an effect on the immune system;but, the exact nature is not known. It doesn't appear to be major or irreversible and further research is ongoing. Like most things, I would advocate moderation.



Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.